MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08120
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that during deployment of the endovascular stent graft in an extremely narrowed cephalic vein via access through the left arm, the outer sheath of the delivery system fractured.Another endovascular stent graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no images were provided for evaluation.Potential factors which may have caused or contributed to the reported issue have been considered.Previous investigations of similar complaints have been reviewed.This event may be associated with a difficult patient anatomy, which led to increased friction and the subsequent sheath fracture.In this case it was reported that the treatment site was extreme narrowed.The tracking path and anatomy were not tortuous or calcified.There were no difficulties in advancing the delivery system to the target lesion.The lesion was predilated and the proximal end of the stent graft was placed in a straight section of the lumen prior to stent graft deployment.Insufficient flushing of the device could be another contributing factor.Reportedly, the system was flushed prior to use.A manufacturing related root cause was also considered.As no sample returned a manufacturing related cause could be not verified.Based on the information available and as no sample returned a definite root cause for the reported failure could not be determined.The ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch (¿) has not been evaluated.¿ , ¿prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states that if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5868071
Report Number9681442-2016-00223
Device Sequence Number466053
Product Code PFV
UDI-Device Identifier04049519008523
UDI-Public(01)04049519008523(17)180627(10)ANZF3013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2018
Device Catalogue NumberFEM08120
Device Lot NumberANZF3013
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2016
Supplement Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1